Fostair , Nexthaler 200/6 side effect... - Asthma UK communi...

Asthma UK community forum
14,855 members19,853 posts

Fostair , Nexthaler 200/6 side effects trembling

elanaoali
elanaoali

I have been taking Fostair nexthaler 200/6 since November 2017 at the same dose 2 puff's twice a day. Now in the last week I seem to have developed side effects i e. the shakes my hands start to tremble. Usually within an hour or two after taking it. Worse in the morning.

I thought it was anxiety as I have alot of stresses in my family life at the moment.

I can't get an appointment for my doctors today or tomorrow and can't make open surgery either.

I got to go to work tomorrow now but will be ringing asthma UK helpline this afternoon. Thoughts Please.

15 Replies
oldestnewest
Hidden
Hidden

Tell your doctor's it's urgent as you are having major issues with your asthma treatment. But call the asthma help line for advice also.

elanaoali
elanaoali
in reply to Hidden

I think my shakes are down to a recurring bladder infection. So doctors prescribe some more different Antibiotics. Will ring say UK if it doesn't resolve with antibiotics

Hidden
Hidden
in reply to elanaoali

Good luck with whatever you going to do to resolve this. I hope it is nothing serious. I hope that you find the answers you need soon

I’m using the same inhaler / dosage and have experienced similar issues. One solution that worked for me is to leave an hour between each morning dose, and the same between each evening dose. Best check with your own GP as I’m not a qualified medic.

Also, eat a banana or two each day as Fostair (like many other LABA containing Inhalers) reduces your potassium (a highly health-critical mineral, and the main reason we’re told to eat more fruit and veg daily). You can read the Potassium Caution on your Fostair Leaflet that comes with the Inhaler - certainly it appeared there when I last checked.

elanaoali
elanaoali
in reply to Matman

I talked to asthma UK helpline this morning and went to my doctors. Asthma UK said it could be the antibiotics exacerbating the side effect is my inhaler (fostair nexthaler 200/6). The nurse thought I could Stepdown my inhalers to just a steroid inhaler qvar until I was better.

I went through my symptoms with the doctor. The doctor decided I didn't need to reduce my inhaler. Advice was to rest,wait for you the new antibiotics to work and ring my doctor later for results of my urine test.

I hope it settles down. Fostair gives me a similar side effect of trembling hands. I have found using a spacer reduces it a little. It only last for an hour or two and doesn't interfere with my day to day life, apart from I can't thread a needle then and have to turn the cereal bowl round rather than try to shake a spoonful of sugar onto. I call them the 'sugar shakes'! To be honest I have just got used to it, but I can understand your concerns with being unwell and taking other medication.

Thank you Strong mouse. I glad you are managing your side effects. Mine inhaler is a nexthaler so can't use a spacer.

I just taken my antibiotics and inhaler an hour or so apart. No shakes so I hoping this is the way to go. :-)

Hi,

I was prescribed Fostair and Alvesco to replaced my Symbicort 400 because it isn't controlling my asthma anymore. I've had to stop taking Fostair because within 10 mins of taking it, I was getting tight chested, having palpitations, (I have an irregular heartbeat anyway) and after a few days, my face, hands and feet started swelling up. My symptoms seem to have improved immensely! I didn't have the trembling though. P'raps I hadn't taken it long enough! 🙂

Glad your symptoms have improved. I am usually fine on this inhaler no side effects at all (started November 2017) . I haven't had antibiotics for a really long time. Years infact so I going to note this for future reference that this inhaler and certain antibiotics don't mix.

Last night didn't shake but this morning and this evening I am shaking. Not a nice feeling at all. Tomorrow morning is my last dose so by the end of Sunday when my morning dose wears off I should be fine.

Hi,

Thank you! I thought it was because I was taking it with Alvesco, so I dropped the Alvesco, but my symptoms didn't change, so I'm only taking Alvesco. On Monday, I'm going to phone my doctor and find out if I can take Alvesco with Symbicort 400, which was my original inhaler.

Stop using Fostair as soon as you can,this inhaler has some very nasty side effects,I stopped using mine and am feeling much better,I just use ventolin now.

Brian1958
Brian1958
in reply to Horsedick

Did it affect your sleep?

It is not wise to use stop your preventer as you will be unprotected from your triggers. I don't even notice the tremor now.

Fostair affected my sleep,it gave me palpitations ,heart burn, actually made my breathing worse and I felt very unwell.

Then obviously not for you

You may also like...